[Allopurinol hypersensitivity syndrome. A report of two cases]

Rev Med Inst Mex Seguro Soc. Mar-Apr 2016;54(2):261-4.
[Article in Spanish]

Abstract
in En , Spanish

Patients in treatment with allopurinol are in risk of having life threatening adverse reactions particularly at the beginning of the treatment. Two percent of the patients prescribed with this drug have associated severe cutaneous adverse reactions. We present two cases of allopurinol hypersensitivity syndrome in mexican patients in which asymptomatic hyperuricemia was the indication to its use. The general physician and the specialist must be alert of this syndrome that causes elevate morbidity and mortality.

Los pacientes bajo tratamiento con alopurinol pueden presentar reacciones adversas potencialmente mortales, particularmente al inicio del tratamiento. Las reacciones cutáneas adversas por alopurinol tienen una prevalencia aproximada del 2 %. Presentamos dos casos de síndrome de hipersensibilidad por alopurinol en pacientes mexicanos en quienes la hiperuricemia asintomática fue la indicación para su uso. El médico general y el especialista deben estar alerta ante este síndrome que ocasiona alta morbilidad y mortalidad.

Keywords: Allopurinol; Drug hypersensitivity; Drug hypersensitivity syndrome.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Allopurinol / adverse effects*
  • Allopurinol / therapeutic use
  • Drug Hypersensitivity Syndrome / diagnosis
  • Drug Hypersensitivity Syndrome / etiology*
  • Female
  • Gout Suppressants / adverse effects*
  • Gout Suppressants / therapeutic use
  • Humans
  • Hyperuricemia / drug therapy
  • Male
  • Young Adult

Substances

  • Gout Suppressants
  • Allopurinol